MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET INTERMEDIATE TRAY (3; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET INTERMEDIATE TRAY (3; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redr0301 showed one other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that catheter broke off in patient near insertion site.No other information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a catheter break is confirmed but the exact cause remains unknown.One 2 fr perqcath was returned for investigation.A complete break in the catheter was present 4.4 cm from the proximal end of the catheter.The broken segment of catheter measured to be 22 cm in length.A microscopic observation revealed an uneven and granular break surface.One end of the fracture surfaces was observed to have concave valleys.No apparent tensile weakness was observed.Based on the characteristics of the break surface, possible contributing factors include repeated kinking, tensile stress, and handling conditions.Since a complete break was observed, the complaint is confirmed.No further action is required because the reported event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) of redr0301 showed one other similar product complaint(s) from this lot number.

Brand Name
PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET INTERMEDIATE TRAY (3
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9566583
Report Number3006260740-2019-04106
Device Sequence Number19640864
Product Code LJS
UDI-Device Identifier00801741035210
UDI-Public(01)00801741035210
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number4132100
Device Lot NumberREDR0301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2020
Event Location Hospital
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer02/25/2020
Initial Report FDA Received Date01/08/2020
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;